advertisement
Question
Posted by: lilian | 2010/04/21

sciatic pain

Hi, I had a back op 2 years ago the two lower vertabrae were fused and I had a prothesis put in. I have had no backache ever since. I now have a pain from my lower back on the left hand side running down the back of my leg into my foot which is excrutiating to say the least. I went to the doctor and he gave me cortisone and a pain injection and the pain is gone. What I want to know is what could have caused it, how do I prevent it from coming back and I read that cortisone is not safe. I never had time to ask the doctor all these questions as he was leaving for day.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageOrthopaedic Specialist Forum

It certainly sounds as if there was a nerve compression and that the cortisone injection helped for it. An occasional cortisone injection is NOT unsafe at all.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

2
Our users say:
Posted by: b emslie | 2010/05/30

I have had an back op approx, 2 years ago. The two lower vertibrae were fused and I had a prothesis put in. I have had no back pain and my leg is fine. but my back muscles is very weak I can not seem to walk upright these days. What can I do.

Reply to b emslie
Posted by: Orthopaedic Specialist Forum | 2010/04/25

It certainly sounds as if there was a nerve compression and that the cortisone injection helped for it. An occasional cortisone injection is NOT unsafe at all.

Reply to Orthopaedic Specialist Forum

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement